Hail, Nueces
- When
- June 2, 2:37 PM CST
- Where
- Nueces County, Driscoll
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 27.670, -97.750
Video sent from the public showed quarter size hail in Driscoll.
An upper low moving through the Hill Country interacted with deep moisture over South Texas to produce scattered thunderstorms over the Coastal Bend during the afternoon of June 2nd. Some of the storms produced quarter sized hail, damaging winds, and flash flooding over the Coastal Bend.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An upper low moving through the Hill Country interacted with deep moisture over South Texas to produce scattered thunderstorms over the Coastal Bend during the afternoon of June 2nd. Some of the storms produced quarter sized hail, damaging winds, and flash flooding over the Coastal Bend.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 2, 12:16 PM CST, 2 hours 21 minutes earlier.
Area Forecast Discussion
National Weather Service Corpus Christi TX
116 PM CDT THU JUN 2 2016
.DISCUSSION...Updated for the 18Z Aviation Discussion.
Updated grids cutting back POPs for this afternoon/evening from
stabilization in wake after the morning system. However, from 12Z
KCRP sounding, a saturated column, little to no cap, and a
convective temperature in the low 80s will aide in isolated to
scattered showers this afternoon, especially across the Coastal
Bend.
&&
.AVIATION...Isolated SHRA activity will be possible this AFTN
along the Coastal Plains from CRP-ALI-VCT...but especially ares
from CRP-ALI and southward. Overall dry midlevel conditions out
west toward LRD should hinder any development through the AFTN.
Expecting redevelopment late tonight with the next upper shortwave
to reintroduce activity by 09Z. Exception again remains with LRD
where activity may be more isolated in nature. Winds will
generally be light and varying.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 85 69 86 71 83 / 40 40 50 40 60
Victoria 83 68 84 68 83 / 40 50 60 40 60
Laredo 87 70 87 71 86 / 40 20 20 20 60
Alice 86 69 88 69 82 / 40 30 40 30 60
Rockport 84 71 85 73 82 / 50 50 60 40 60
Cotulla 85 67 86 68 83 / 30 30 30 20 60
Kingsville 86 69 87 70 84 / 40 40 40 40 60
Navy Corpus 84 73 85 74 82 / 50 40 50 40 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch through Friday morning For the following
zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
Wells...Kleberg...La Salle...Live Oak...McMullen...Nueces...
Refugio...San Patricio...Victoria...Webb.
GM...None.
&&
CB/85...AVIATIONHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 505 AM CDT THU JUN 2 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-031100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 505 AM CDT THU JUN 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR ALL OF SOUTH TEXAS...AS AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL CAN BE EXPECTED BEYOND WHAT HAS BEEN RECEIVED OVER THE LAST COUPLE OF DAYS. THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. A FEW STORMS COULD BE STRONG PRODUCING HAIL LESS THAN 1 INCH AND WINDS 50 MPH OR LESS. AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...HOWEVER SCATTERED SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY. LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING MAY OCCUR. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER REQUESTS FOR HEAVY RAINFALL...FLOODING OR HAIL AND WIND REPORTS MAY BE ASKED. GW/PZ
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1040 AM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 8 NNW LAREDO 27.64N 99.54W
06/02/2016 M4.73 INCH WEBB TX COCORAHS
OVERNIGHT RAINFALL TOTAL.
&&
HARTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1208 PM CDT THU JUN 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 1 SSE KINGSVILLE 27.49N 97.85W
05/31/2016 KLEBERG TX NWS STORM SURVEY
NWS STORM SURVEY TEAM IDENTIFIED A SECOND TORNADO TRACK
IN KINGSVILLE FROM THE STORMS ON MAY 31. AN EF-1 TORNADO
TOUCHED DOWN AT THE CORNER OF BRAHMA BLVD AND E GENERAL
CAVAZOS BLVD TRAVELING NW ACROSS BUSINESS 77 NEAR OTIS
AVE BEFORE LIFTING. WINDOWS WERE BROKEN AND SHINGLES WERE
BLOWN OFF THE ROOF OF AN APPARTMENT COMPLEX. A PORTION OF
A ROOF WAS BLOWN OFF A HOME AND NUMEROUS LARGE TREES AND
POWERPOLES WERE SNAPPED. THE TORNADO PATH WAS 1 MILE IN
LENGTH AND 200 YARDS WIDE.
0715 PM TORNADO 3 SW RICARDO 27.38N 97.88W
05/31/2016 KLEBERG TX TRAINED SPOTTER
AN EF-0 TORNADO TOUCHED DOWN IN AN OPEN FIELD SOUTHWEST
OF RICARDO. THE TORNADO WAS CAPTURED IN A PHOTO BY A
TRAINED SPOTTER. THE LOCATION WAS ESTIMATED BASED ON
RADAR.
&&
JMETZThe Corpus Christi radar (KCRP), 27 km away, was scanning. The volume nearest the first event began at 20:34 UTC.
1 hail, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Video sent from the public showed quarter size hail in Driscoll.
Streets were flooded in several areas around Portland with water depth up to a foot and a half in some intersections.
Roofing of a screened-in porch of a house along the bay was ripped off and flipped onto the house. The porch framing was damaged and collapsed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 645592, 645595, 645593.